MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "TRUEVIEW II", 4 MM, 70°, AUTOCLAVABLE; HW70942

OLYMPUS WINTER & IBE GMBH TELESCOPE "TRUEVIEW II", 4 MM, 70°, AUTOCLAVABLE; HW70942
Model Number A70942A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that there was a crack in the center of the camera lens of rigid scope.The issue occurred during set up and inspection before patient in room.There was no report of patient harm.
 
Additional Manufacturer Narrative
B5: no additional information received from customer.D8: additional information, h2: additional information, device evaluation, h3: additional information, h4: additional information, h6: additional information, the device was returned to olympus for inspection and the reported failure was confirmed.In addition, the following reportable malfunctions were identified during the device evaluation: the light guide fiber was broken and adhesive materials on internal lens.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction, crack in the lens: this event was caused by a component failure of objective cover glass.The cause of failure of objective cover glass could not be determined.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction, light guide fiber was broken: this event was caused by a component failure of light guide fiber.The cause of failure of light guide fiber could not be determined.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction, adhesive materials on internal lens: olympus confirmed foreign material came out of the device, but the type of the material or root cause cannot be identified.A definitive root cause cannot be determined.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The events can be detected/prevented by following the instructions for use which state: chapter2.5 general warnings and cautions: risk of injury to the patient and/or the user.The use of a damaged product or of a product with improper functioning may cause an electric shock, mechanical injury, infection, and/or thermal injury.Before each use, observe the instructions in the section ¿inspection¿ in this document.Do not use a damaged product or a product with improper functioning.Replace a damaged product or a product with improper functioning.Notice: risk of damage to the product.The endoscope is a precise optical device.Careless handling may damage the endoscope.Always handle the endoscope with care.Do not hold the endoscope by the distal end only.Do not bend the insertion tube.Chapter 5.2 inspection general inspection: make sure that the product has: no dents, cracks, bending, or deformations.No scratches.No corrosion.No lens damages or cover glass damages.No missing or loose parts.Check all markings on the product for clear visibility.Checking the image quality.Hold a piece of writing in a testing distance from the objective cover glass as specified below: a70940a, a70941a, a70942a, a70960a, a70961a, a70962a, a70963a, a7504a.10 mm a7505a, a7506a, a7507a.7 mm wa96100a, wa96105a.70 mm wa96200a, wa96201a, wa96202a, wa96203a, wa96204a, wa96205a, wa96206a.10 mm only use the telescope if the writing is clearly visible through the telescope.Check that the image is not cloudy, out of focus or dark.Checking the light transmission.Hold the internal lens against a lamp.Look into the light-guide connector of the telescope.Black dots indicate defective light guide fibers.Do not use a telescope with more than 25 to 30% defective light guide fibers.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.

Brand Name
TELESCOPE "TRUEVIEW II", 4 MM, 70°, AUTOCLAVABLE
Common Device Name
HW70942
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21417115
Report Number9610773-2025-01144
Device Sequence Number9207923
Product Code HRX
UDI-Device Identifier04042761010559
UDI-Public04042761010559
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA70942A
Device Lot Number514288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown